Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 89, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2005, 11:07 AM CDT for Miller County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 11:07 AM CDT (16:07 UTC)
- Expired
- Aug 26, 2005, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 261607
FFWSGF
MOC131-262100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 AM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI.
* UNTIL 400 PM CDT.
* AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATES THAT THESE STORMS HAVE PRODUCED ONE TO TWO INCH OF
RAIN IN THE PAST HOUR AND A HALF FROM JUST SOUTH OF OSAGE BEACH
NORTHEASTWARD TOWARD TUSCUMBIA AND SAINT ELIZABETH.
* THUNDERSTORMS WILL END BY EARLY AFTERNOON OVER MILLER
COUNTY...HOWEVER RUNOFF FROM THE HEAVY RAIN THIS MORNING WILL
CONTINUE AND WILL CAUSE FLASH FLOODING TO OCCUR.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3833 9220 3804 9221 3803 9252 3823 9269
3841 9261
$$
IZZI2 follow-up statements
000
WGUS73 KSGF 261943
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT FRI AUG 26 2005
MOC131-262100-
MILLER MO-
243 PM CDT FRI AUG 26 2005
...FLASH FLOOD WARNING CONTINUES FOR MILLER COUNTY UNTIL 400 PM
CDT...
LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT NO FLOODING HAS BEEN
REPORTED YET...HOWEVER HEAVY RAINFALL FROM THIS MORNING COULD STILL
LEAD TO EXCESS RUNOFF AND MINOR FLOODING.
LAT...LON 3833 9220 3804 9221 3803 9252 3823 9269
3841 9261
$$
IZZI000
WGUS73 KSGF 262038
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT FRI AUG 26 2005
MOC131-262047-
MILLER MO-
338 PM CDT FRI AUG 26 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MILLER COUNTY HAS
BEEN CANCELLED...
NO REPORTS OF FLOODING HAVE BEEN RECEIVED...THEREFORE THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3833 9220 3804 9221 3803 9252 3823 9269
3841 9261
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 6:40 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 6:40 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT FRI AUG 26 2005 ...FLOODING POTENTIAL INCREASING ACROSS PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI THIS MORNING... .UPDATE... LARGE LINEAR COMPLEX OF THUNDERSTORMS WAS CONGEALING FROM SOUTH CENTRAL KANSAS TO CENTRAL MISSOURI EARLY FRIDAY. SIGNIFICANT COLD POOL HAS BEEN GENERATED FROM CONVECTION MIGRATING ACROSS KANSAS WHICH IS INTERSECTING AN EAST TO WEST BOUNDARY STRETCHED OUT ACROSS CENTRAL MISSOURI. INCREASING CONCERN FOR RENEWED FLOODING THIS MORNING ACROSS PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI FROM FORT SCOTT TO VERSAILLES WHERE HEAVY RAINFALL FELL THURSDAY. 30 TO 40 KT LOW LEVEL JET CONTINUED TO FEED THE CONVECTION BUT WAS BEGINNING TO VEER. WHILE CONVECTION WILL TRANSLATE EASTWARD...ACTIVITY WILL DEVELOP SOUTHWARD ALONG THE LEADING EDGE OF THE COLD POOL. THIS COULD LEAD TO TRAINING CELLS ACROSS AREAS THAT ALREADY SATURATED. FOSTER && .DISCUSSION... AN INTRIGUING WEATHER SITUATION HAS SET UP THIS MORNING...WITH NUMEROUS MESOSCALE FEATURES NEEDING TO BE CONSIDERED INTO CREATING AN ACCURATE FORECAST THROUGH TODAY AND TONIGHT. THIS FORECAST WAS NOT EASY...BUT ULTIMATELY I THINK MOST LOCATIONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL EXPERIENCE ANOTHER ROUND OF RAINFALL WITHIN THE NEXT 24 HOURS. ALL FORECAST ELEMENTS THROUGH THE FIRST AND SECOND PERIODS WERE THE PRIMARY CHALLENGES THIS MORNING. SHORT TERM (TODAY AND TONIGHT)... FIRST OF ALL...NONE OF THE MODELS HAVE A SNIFF ABOUT QPF AND PRECIPITATION CHANCES TODAY AND TONIGHT...SO WE CAN PRETTY MUCH THROW THAT OUT. THE COMPLEX OF THUNDERSTORMS TRACKING ACROSS KANSAS AND NEBRASKA HAS DEVELOPED FROM AN EMBEDDED 200MB SPEED MAX AND ASSOCIATED SHORTWAVE THAT IS ROTATING AROUND A LARGE UPPER CYCLONE OVER SOUTHERN CANADA. MEANWHILE...ANOTHER CLUSTER OF STORMS HAS DEVELOPED ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...CAUSED BY ENHANCED ISENTROPIC PRESSURE ADVECTION FROM A 35 TO 40 KNOT LOW LEVEL JET FLOWING ACROSS CENTRAL AND EASTERN KANSAS. TODAY AND TONIGHTS FORECAST IS PRETTY MUCH DEPENDENT UPON HOW ALL OF THIS CONVECTION EVOLVES THIS MORNING. THE STORM COMPLEX OVER KANSAS CONTINUES TO PROGRESS EAST WITH A SLIGHT COMPONENT TO THE SOUTH THIS MORNING. OUTFLOW AND COLD POOL EFFECTS WILL BECOME THE PRIMARY LIFTING MECHANISM TODAY FOR RAIN ACROSS SE KANSAS AND SOUTHWESTERN QUADRANT OF MISSOURI. ALL OTHER INGREDIENTS SUCH AS MOISTURE AND INSTABILITY WILL BE PRESENT WITHIN THE AIRMASS ACROSS THE REGION TODAY AND TONIGHT. ANOTHER BOUNDARY THAT WILL NEED TO BE MONITORED STRETCHES FROM MONETT TO CHANUTE TO AROUND SALINA KANSAS. A FEW SHOWERS HAVE ALREADY FIRED ALONG THIS FEATURE...AND MAY BECOME MORE OF A FACTOR THIS AFTERNOON AS THE ENVIRONMENT DESTABILIZES. SEVERAL POTENTIAL HAZARDS MAY EXIST WITHIN TODAY AND TONIGHTS ENVIRONMENT. AREAS SOUTH OF THE PRIMARY COLD POOL WILL BECOME VERY UNSTABLE THIS AFTERNOON WITH ML CAPES APPROACHING 3000 J/KG. DOESNT APPEAR AS THOUGH MUCH OF A CAP WILL EXIST WHILE NORMALIZED CAPES WITHIN THE HAIL GROWTH LAYER (-10 - -30 DEGREE C) LOOKS SUFFICIENT FOR LARGE HAIL. AN INVERTED V LIKE STRUCTURE SHOULD MATERIALIZE WITHIN THE LOWER TROP...SUGGESTING THAT MICROBURSTS ARE POSSIBLE. AND LAST BUT CERTAINLY NOT LEAST...FLOODING AND FLASH FLOODING IS LIKELY GIVEN EXPECTED PWAT VALUES ON THE ORDER OF 1.8 INCHES. STORM MOTION WILL BE SLOW AND RECENT RAINFALL HAS SATURATED SOILS IN MANY AREAS. DETAILS WILL BE MENTIONED IN THE HWO...ALONG WITH A FLOOD WATCH THAT WILL BE POSTED THIS MORNING FOR THE ENTIRE CWA. TEMPERATURES NOT ONLY TODAY...BUT FOR THE NEXT SEVERAL DAYS COULD POSSIBLY BE COOLER THAN GUIDANCE OUTPUT GIVEN THE WET ANTECEDENT CONDITIONS. UPPER 80S AND LOW 90S SHOULD PAN OUT WELL FOR THIS AFTERNOON...WITH MID 90S POSSIBLE OVER FAR SOUTHWESTERN MISSOURI (INCLUDING JOPLIN) WHERE DRIER SOILS EXIST. LONG TERM (SATURDAY - THURSDAY)... THE AREA ASSUMES A POSITION UNDER NORTHWEST FLOW ALOFT...ALONG WITH BUILDING HIGH PRESSURE AT THE SURFACE. ULTIMATELY...MOISTURE CONTENT WILL SIGNIFICANTLY DECREASE THIS WEEKEND AND NEXT WEEK...PROMOTING A DRY FORECAST. ALSO...TROPICAL STORM KATRINA IS EXPECTED TO STRENGTHEN OVER THE GULF AND MAKE A SECOND FLORIDA LANDFALL OVER THE PANHANDLE. THIS WILL HELP CONFINE DEEP MOISTURE OVER THE SOUTHEASTERN CONUS. THEREFORE...WILL CONTINUE A DRY FORECAST THROUGH ALL OF THE EXTENDED. THE GFS SUPPORTS NORTHEAST FLOW ACROSS THE REGION THROUGH MUCH OF THE WEEK. TEMPERATURES WILL COOL TOWARD CLIMATOLOGY WITH HIGHS IN THE MID AND UPPER 80S...WHILE LOWS COOL INTO THE LOW TO MID 60S ON A DAILY BASIS. THE AIR WILL FEEL MUCH MORE COMFORTABLE WITH THE DECREASE IN HUMIDITY. CRAMER && .AVIATION... A LARGE COMPLEX OF THUNDERSTORMS FROM SOUTH CENTRAL KANSAS INTO CENTRAL MISSOURI WILL IMPACT THE AREA TODAY. AN OUTFLOW BOUNDARY WILL SURGE AHEAD OF THESE STORMS AND REACH THE JOPLIN TERMINAL AROUND 15Z AND MAY REACH SPRINGFIELD BY 17Z CAUSING WINDS TO SHIFT TO THE NORTHWEST. IT REMAINS UNCERTAIN IF THUNDERSTORMS WILL REACH THE JOPLIN OR SPRINGFIELD TERMINALS THIS MORNING...BUT THE POTENTIAL FOR THUNDERSTORMS WILL INCREASE THIS AFTERNOON INTO THE EVENING. VFR CONDITIONS WILL BE THE RULE AWAY FROM THE STORMS. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE UNTIL 14Z IN PATCHY LIGHT FOG. ALTHOUGH TIMING IS IN QUESTION... PILOTS SHOULD EXPECT AREAS OF MVFR CONDITIONS THIS AFTERNOON AND EVENING IN SCATTERED THUNDERSTORMS AND HEAVY RAIN. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
Hazardous weather outlook, Aug 26, 10:02 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1002 AM CDT FRI AUG 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1002 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH ONE INCH HAIL...DAMAGING WINDS...AND HEAVY RAIN. AREAS AFFECTED AND TIMING: ONGOING THUNDERSTORMS OVER CENTRAL MISSOURI WILL PRODUCE LOCALLY HEAVY RAIN...IN COUNTIES ALONG AND NORTH OF A FORT SCOTT TO ROLLA LINE. THIS WILL AGGRAVATE ALREADY EXISTING FLOODING OR HIGH WATER AREAS. ADDITIONAL FLOODING OR SIGNIFICANT RISES ON CREEKS AND RIVERS WILL OCCUR WITH THESE STORMS TODAY. ADDITIONAL STORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING THROUGH SOUTHERN MISSOURI. SEVERE STORMS WILL BE POSSIBLE WITH THIS OUTFLOW BOUNDARY IN COUNTIES GENERALLY ALONG AND SOUTH OF INTERSTATE 44. FINALLY...MORE STORMS WILL DEVELOP ALONG A COLD FRONT MOVING THROUGH THE AREA TONIGHT...WITH MORE HEAVY RAIN AND POSSIBLE SEVERE WEATHER. DISCUSSION: ANOTHER IN A SERIES OF THUNDERSTORM CLUSTERS MOVED INTO PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI EARLY THIS MORNING. THIS LATEST STORM COMPLEX IS MOVING OVER THE SAME AREA WHERE HEAVY RAIN FELL EARLY THURSDAY. ADDTIONAL FLOODING WILL OCCUR WHERE PERSISTENT HEAVY RAIN OCCURS IN SOUTHEAST KANSAS AND CENTRAL MISSOURI TODAY. AN OUTFLOW BOUNDARY MOVING INTO SOUTHERN MISSOURI WILL ENCOUNTER A VERY MOIST AND UNSTABLE AIR MASS. SEVERE STORMS WILL BE POSSIBLE ALONG THIS BOUNDARY TODAY. ADDITIONAL STORMS WILL DEVELOP ALONG A COLD FRONT EXPECTED TO MOVE THROUGH THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT OVER MUCH OF THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Aug 26, 10:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD 1 W FULTON 38.00N 94.74W
08/26/2005 BOURBON KS DEPT OF HIGHWAYS
HIGHWAY 31 WEST OF FULTON CONTINUES TO HAVE 4 TO 5 FEET
OF WATER RUNNING OVER THE ROAD. DEPT. OF TRANSPORTATION
INDICATES THAT THE ROAD WILL BE CLOSED FOR THE NEXT 24
HOURS.
HATCHSpecial weather statement, Aug 26, 10:59 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1059 AM CDT FRI AUG 26 2005 MOZ058-070>071-082>083-092-096>098-106-262300- DENT-DOUGLAS-HOWELL-MARIES-OREGON-PHELPS-PULASKI-SHANNON-TEXAS- WRIGHT- 1059 AM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI MARIES... PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI DOUGLAS... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE... FORT LEONARD WOOD...HOUSTON...MANSFIELD...MOUNTAIN GROVE... ROLLA...SALEM...THAYER...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:30 AM CDT | Flash Flood Warning | SGF | Morgan | 7 hr |
| Aug 26, 9:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Aug 26, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Aug 26, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 15 min |
| Aug 26, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| Aug 26, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.